MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMPLATZ SUPER STIFF; WIRE, GUIDE, CATHETER

BOSTON SCIENTIFIC CORPORATION AMPLATZ SUPER STIFF; WIRE, GUIDE, CATHETER
Model Number 39615
Medical Device Problem Codes Unraveled Material (1664); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Thrombosis (2100)
Date of Event 08/31/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that guide wire tip detachment and thrombosis occurred.The target lesion was located in the common femoral artery (cfa).A 035/180/3mm (b/1) amplatz guide wire was advanced to cross the lesion.However, it was noted that the j tip was detached from the core of the wire and the wire unraveled, and caused flow limiting clot in the cfa.The tip had to snare out and do a thrombectomy with a tpa bolus and balloon angioplasty.The procedure was completed with a different device.No further patient complications were reported.The intended percutaneous transluminal angioplasty of the other leg was discontinued.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluated by mfr.: unit returned with its original pouch.The unit returned has the tip damaged and is stuck inside of a non-bsc catheter, as part of overall visual revision.The returned guidewire was found unraveled, the coiled wire was found stretched along the distal end; in addition, the core wire is broken.The outer dimater of the medium and proximal section of the device were within specificaion; however the overall length and the outer diameter section of the device could not be perfomed due to device condition (guide wire unravel.Coiled wire stretched and core wire broken).

Brand Name
AMPLATZ SUPER STIFF
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key10553288
Report Number2134265-2020-12418
Device Sequence Number3146190
Product Code DQX
UDI-Device Identifier08714729295648
UDI-Public08714729295648
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K843012
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/02/2023
Device Model Number39615
Device Catalogue Number39615
Device Lot Number0025292627
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/09/2020
Initial Date Received by Manufacturer 09/02/2020
Supplement Date Received by Manufacturer10/23/2020
Initial Report FDA Received Date09/18/2020
Supplement Report FDA Received Date11/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;